Alert archive / New Mexico / High Wind Watches in 2011

High Wind Watch 11, NWS Albuquerque, NM

May 7, 2011

NWS Albuquerque, NM issued this high wind watch at May 7, 2011, 3:45 PM MDT. It took effect at May 9, 2011, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 7, 2011, 3:45 PM MDT (21:45 UTC)
In effect from
May 9, 2011, 12:00 PM MDT
Expired
May 8, 2011, 9:32 PM MDT
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at May 7, 3:09 PM MDT, 36 minutes earlier.

Area forecast discussion, May 7, 3:09 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT SAT MAY 7 2011

.DISCUSSION...
WINDS WILL BE THE MAIN FOCUS THROUGH EARLY NEXT WEEK. SECONDARY
CONCERN WILL BE EXTENT OF PRECIPITATION ACROSS NORTHERN AREAS MON
THROUGH WED OF NEXT WEEK.

WEAK RIDGE OF HIGH PRESSURE OVER NM SUPPLYING US WITH A BEAUTIFUL
DAY COMPLETE WITH SUNSHINE...A FEW CUMULUS CLOUDS...NOT TOO MUCH
WIND...AND WARM AFTERNOON TEMPERATURES. RIDGE WILL QUICKLY SHIFT
E TONIGHT WITH THE MID AND UPPER LEVEL FLOW BACKING TO THE SW AND
INCREASING ON SUN AS THE NEXT STORM MOVES INTO THE PACIFIC NW. AT
THE SURFACE A LEE SIDE TROUGH WILL BE WELL ESTABLISHED ACROSS THE
E PLAINS LEADING TO BREEZY TO WINDY CONDITIONS. W HIGH TERRAIN
WILL ALSO TURN BREEZY TO WINDY DURING THE DAY. A FEW AREAS WILL BE
CLOSE TO WIND ADVISORY CRITERIA BUT DO NOT FEEL WIDESPREAD ENOUGH
TO WARRANT ISSUANCE OF HIGHLIGHTS AT THIS TIME. THERE WILL BE
ENOUGH WIND AND VERY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER
CONCERNS. SEE BELOW FOR DETAILS. TEMPERATURES TO REMAIN WELL ABOVE
NORMAL SUN.

STORM DROPS INTO THE GREAT BASIN MON WITH FLOW ALOFT CONTINUING TO
STRENGTHEN. MON LOOKS LIKE THE WINDIEST DAY OF THE WEEK WITH WIND
ADVISORY OR HIGHER SPEEDS. IN FACT...CONFIDENCE IS HIGH ENOUGH TO
ISSUE A HIGH WIND WATCH FOR THE WESTERN AND CENTRAL HIGH TERRAIN
ONTO THE EASTERN PLAINS. THERE WILL BE WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS. TEMPERATURES COOL NOTICEABLY ACROSS THE NW AS
A PACIFIC FRONT MAKES PROGRESS INTO THAT REGION. HIGHS TO REMAIN
ABOVE NORMAL IN THE CNTRL AND E. AN ISOLATED SHOWER OR STORM COULD
DEVELOP OVER THE CHUSKAS AND THE NORTHERN MOUNTAINS.

MAIN STORM TO LIFT NE TUE WITH SOME HANG BACK ENERGY CARVING OUT
A TROUGH OVER AZ TUE THAT CROSSES NM ON WED. WINDS WILL DROP OFF
SOME ON TUE AND WED BUT STILL HIGH ENOUGH FOR FIRE WEATHER
CONCERNS. TEMPS WILL COOL SEVERAL DEGREES TUE ACROSS ALL AREAS
AND SEVERAL MORE DEGREES WED IN THE E. THE PRECIP CHANCES WILL
CONTINUE TO BE CONFINED TO THE NORTHERN TIER ZONES...ESPECIALLY
THE MOUNTAINS WHERE SNOW COULD MIX IN DURING THE NIGHT. WE ARE
NOT EXPECTING MUCH ACCUMULATION HOWEVER...OR SIGNIFICANT RAIN
AMOUNTS.

RIDGE OF HIGH PRESSURE TO BUILD IN FOR THE END OF NEXT WEEK WITH
A DRYING AND WARMING TREND. THEN A DRY LINE MAY SET UP FOR NEXT
WEEKEND OFFERING A LITTLE HOPE FOR SOME RAIN OVER THE PARCHED
EASTERN PLAINS. CHJ

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. HOWEVER...SW WINDS
WILL STRENGTHEN SUNDAY AREAWIDE. GUSTS WILL APPROACH 45 KT LATE SUNDAY
AFTERNOON FROM GALLUP TO QUEMADO AND FROM RUIDOSO TO DUNKEN. VERY
STRONG SW WINDS EXPECTED AREAWIDE MONDAY AS ISOLD TSSHRA MOVE INTO
NW NM.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS PARTS OF THE
FORECAST AREA SUNDAY THROUGH WEDNESDAY. THE STRONGEST WINDS AND MOST
WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED MONDAY.

WINDS ALOFT ARE BEGINNING TO SHIFT OUT OF THE SW THIS AFTERNOON AS
AN UPPER LEVEL TROUGH DEEPENS ON THE WEST COAST.  A RATHER LARGE
UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP SOUTHWARD INTO THE GREAT
BASIN SUNDAY AND MONDAY...THEN LIFT NORTHEASTWARD THROUGH THE
NORTHERN ROCKIES TUESDAY AS A SECONDARY TROUGH DEEPENS OVER THE
GREAT BASIN IN THE WAKE OF THE FIRST SYSTEM.  THIS WILL CAUSE SW
FLOW ALOFT TO PROGRESSIVELY STRENGTHEN...PEAKING IN STRENGTH MONDAY
AS THE CORE OF A STRONG SPEED MAX IN THE POLAR JET MOVES OVERHEAD.
WINDS ALOFT WILL REMAIN STRONG OVER SOUTHERN AND EASTERN AREAS
TUESDAY...AND WEAKER BUT STILL BREEZY IN THE EAST WEDNESDAY...AS THE
SECONDARY TROUGH TRACKS EASTWARD ALONG THE CO/NM BORDER. MINIMUM
HUMIDITIES WILL GENERALLY REACH CRITICAL THRESHOLDS DAILY UNTIL
WEDNESDAY...WHEN THEY WILL COME UP NEAR THE CO BORDER AS THE
SECONDARY TROUGH CROSSES. HIGH TEMPERATURES WILL PEAK AROUND 5 TO 20
DEGREES ABOVE NORMAL ON SUNDAY...THEN GRADUALLY COOL THROUGH
WEDNESDAY. WIND DIRECTIONS WILL SHIFT OUT OF THE WEST AND NORTHWEST
WEDNESDAY AS THE SECONDARY UPPER TROUGH DRAGS A PACIFIC COLD FRONT
THROUGH THE STATE. THERE COULD BE SOME SPOTTY SHOWERS AND AFTERNOON
THUNDERSTORMS IN THE NORTHERN MOUNTAINS...CHUSKAS AND NW PLATEAU
MONDAY THROUGH TUESDAY.

AS FAR AS THE HEADLINES...DECIDED TO UPGRADE SUNDAYS WATCH TO A RED
FLAG WARNING...EXCEPT FOR THE NW PLATEAU DUE TO GREENUP AND
GENERALLY WEAKER WINDS THERE. THAT SAID...THE SOUTHERN FRINGES OF
THE NW PLATEAU WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS FOR
AT LEAST AN HOUR OR TWO SUNDAY.  ALSO DECIDED TO BEGIN SUNDAYS
WARNING AN HOUR OR TWO EARLIER THAN PREVIOUSLY INDICATED...AND TO
END IT AN HOUR OR TWO LATER...BASED ON A LONGER PERIOD OF STRONGER
WINDS EXPECTED ALONG THE E SLOPES OF THE CENTRAL MOUNTAIN CHAIN.
WILL LEAVE THE FIRE WEATHER WATCH IN EFFECT AREAWIDE MONDAY. EXTREME
FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE EASTERN
PLAINS THAT DAY.  FURTHER...DECIDED TO ISSUE A FIRE WEATHER WATCH
FOR TUESDAY FOR ZONES ALONG AND EAST OF I-25 AND ALSO ACROSS THE
WEST CENTRAL HIGHLANDS.

WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS LOOK TO FAVOR THE AREA
FROM LAS VEGAS SOUTHWARD TO AROUND WILLARD...VAUGHN AND SANTA ROSA.
HIGH TEMPERATURES WILL DROP NEAR TO BELOW NORMAL AREAWIDE BY THEN.
THE CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY MAY
SPREAD TO INCLUDE THE FAR NE HIGHLANDS AND NE PLAINS AS THE UPPER
TROUGH CROSSES.

DRY WEATHER WITH WARMING TEMPERATURES EXPECTED THU AND FRI AS AN
UPPER RIDGE CROSSES THE WESTERN UNITED STATES. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  39  80  44  69 /   0   0   0  10
DULCE...........................  29  74  32  65 /   0   0   0  10
CUBA............................  32  78  34  70 /   0   0   0   0
GALLUP..........................  35  77  40  63 /   0   0   0   5
EL MORRO........................  33  76  36  62 /   0   0   0   0
GRANTS..........................  37  81  40  68 /   0   0   0   0
QUEMADO.........................  35  78  36  69 /   0   0   0   0
GLENWOOD........................  43  85  44  77 /   0   0   0   0
CHAMA...........................  29  69  30  61 /   0   0   0  10
LOS ALAMOS......................  45  77  41  70 /   0   0   0   0
PECOS...........................  39  73  38  71 /   0   0   0   0
CERRO/QUESTA....................  34  72  34  66 /   0   0   0   0
RED RIVER.......................  37  63  36  59 /   0   0   0   5
ANGEL FIRE......................  34  69  34  63 /   0   0   0   0
TAOS............................  34  77  35  70 /   0   0   0   0
MORA............................  40  73  39  69 /   0   0   0   0
ESPANOLA........................  38  82  38  78 /   0   0   0   0
SANTA FE........................  40  78  39  73 /   0   0   0   0
SANTA FE AIRPORT................  41  80  41  75 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  50  82  48  76 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  52  84  51  78 /   0   0   0   0
ALBUQUERQUE VALLEY..............  48  86  46  80 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  49  84  48  79 /   0   0   0   0
LOS LUNAS.......................  44  88  45  81 /   0   0   0   0
RIO RANCHO......................  46  86  46  79 /   0   0   0   0
SOCORRO.........................  52  90  52  84 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  44  78  45  73 /   0   0   0   0
TIJERAS.........................  48  82  47  76 /   0   0   0   0
MORIARTY/ESTANCIA...............  36  80  38  76 /   0   0   0   0
CLINES CORNERS..................  44  77  43  73 /   0   0   0   0
GRAN QUIVIRA....................  47  81  46  77 /   0   0   0   0
CARRIZOZO.......................  52  83  52  81 /   0   0   0   0
RUIDOSO.........................  50  77  48  73 /   0   0   0   0
CAPULIN.........................  45  84  43  77 /   0   0   0   0
RATON...........................  40  84  38  80 /   0   0   0   0
SPRINGER........................  44  86  42  81 /   0   0   0   0
LAS VEGAS.......................  43  79  42  75 /   0   0   0   0
CLAYTON.........................  50  92  48  85 /   0   0   0   0
ROY.............................  52  85  49  80 /   0   0   0   0
CONCHAS.........................  53  92  50  88 /   0   0   0   0
SANTA ROSA......................  53  91  51  86 /   0   0   0   0
TUCUMCARI.......................  50  95  50  91 /   0   0   0   0
CLOVIS..........................  50  94  51  88 /   0   0   0   0
PORTALES........................  48  95  50  90 /   0   0   0   0
FORT SUMNER.....................  52  94  53  89 /   0   0   0   0
ROSWELL.........................  51  98  55  94 /   0   0   0   0
PICACHO.........................  52  87  53  85 /   0   0   0   0
ELK.............................  50  81  52  79 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ103>105-107>109.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-106>109.

HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...
NMZ505-506-508-515-521>524-526-528-529-531>533-539-540.

&&

40/44
Hazardous weather outlook, May 7, 5:44 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MDT SAT MAY 7 2011

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
544 AM MDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS AND VERY LOW RELATIVE HUMIDITY IS EXPECTED OVER
MUCH OF THE STATE ON SUNDAY. ALSO...WINDS ARE EXPECTED TO INCREASE
OVER PORTIONS OF FAR WESTERN AND EASTERN NEW MEXICO WHERE A FEW
HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE.

WINDS WILL BE EVEN STRONGER ON MONDAY WITH SOME LOCALES OBSERVING
GUSTS AS HIGH AS 50 MPH...AND CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO SPREAD OVER REMAINING AREAS.

STRONG WINDS ARE EXPECTED TO SHIFT INTO THE SOUTHEASTERN HALF OF
NEW MEXICO ON TUESDAY WHERE ONCE AGAIN CRITICAL FIRE WEATHER
CONDITIONS WILL REDEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:10 PM MDTFire Weather WatchABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more39 hr
May 7, 4:10 PM MDTRed Flag WarningABQCatron, Cibola, Harding, McKinley, Sandoval, San Juan and 3 more29 hr

Nearby

High Wind Watches in New Mexico, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.